Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 20, 2011, 4:57 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 20, 2011, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS52 KMLB 202057
SVRMLB
FLC085-093-111-202200-
/O.NEW.KMLB.SV.W.0088.110620T2057Z-110620T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARTIN COUNTY IN FLORIDA
SOUTHERN OKEECHOBEE COUNTY IN FLORIDA
SOUTHWESTERN ST. LUCIE COUNTY IN FLORIDA
* UNTIL 600 PM EDT.
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF TAYLOR CREEK...OR 10 MILES SOUTHEAST OF OKEECHOBEE...AND
MOVING NORTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
OKEECHOBEE AND FOUR SEASONS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2718 8075 2720 8080 2718 8084 2714 8086
2714 8088 2716 8088 2724 8098 2729 8100
2731 8104 2735 8061 2714 8060 2714 8070
TIME...MOT...LOC 2057Z 147DEG 3KT 2718 8068
$$
KELLY3 follow-up statements
063
WWUS52 KMLB 202124
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
524 PM EDT MON JUN 20 2011
FLC085-111-202132-
/O.CAN.KMLB.SV.W.0088.000000T0000Z-110620T2200Z/
MARTIN-ST. LUCIE-
524 PM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE AND
NORTHWESTERN MARTIN COUNTIES IS CANCELLED...
LAT...LON 2718 8075 2720 8080 2718 8084 2714 8086
2714 8088 2716 8088 2724 8098 2729 8100
2731 8104 2734 8068 2714 8068 2714 8070
TIME...MOT...LOC 2122Z 006DEG 4KT 2722 8080
$$
FLC093-202200-
/O.CON.KMLB.SV.W.0088.000000T0000Z-110620T2200Z/
OKEECHOBEE-
524 PM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN OKEECHOBEE COUNTY...
AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OKEECHOBEE CITY AND TAYLOR CREEK...MOVING SOUTH AT 5
MPH.
OTHER STRONG TO SEVERE STORMS WERE DEVELOPING OVER SOUTHERN
OKEECHOBEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2718 8075 2720 8080 2718 8084 2714 8086
2714 8088 2716 8088 2724 8098 2729 8100
2731 8104 2734 8068 2714 8068 2714 8070
TIME...MOT...LOC 2122Z 006DEG 4KT 2722 8080
$$
KELLY284
WWUS52 KMLB 202151
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT MON JUN 20 2011
FLC093-202200-
/O.CON.KMLB.SV.W.0088.000000T0000Z-110620T2200Z/
OKEECHOBEE-
551 PM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN OKEECHOBEE COUNTY...
AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BASSWOOD ESTATES...OR 6 MILES NORTH OF OKEECHOBEE...
MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHISPERING PINES...TAYLOR CREEK...OKEE TANTIE STATE PARK AND FOUR
SEASONS ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2718 8075 2720 8080 2718 8084 2714 8086
2714 8088 2716 8088 2724 8098 2729 8100
2731 8104 2734 8068 2714 8068 2714 8070
TIME...MOT...LOC 2150Z 006DEG 5KT 2733 8086
$$
KELLY846
WWUS52 KMLB 202159
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT MON JUN 20 2011
FLC093-202207-
/O.EXP.KMLB.SV.W.0088.000000T0000Z-110620T2200Z/
OKEECHOBEE-
559 PM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKEECHOBEE COUNTY
WILL EXPIRE AT 600 PM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS OF 30 TO
40 MPH...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL CONTINUE
ACROSS MUCH OF SOUTHERN OKEECHOBEE COUNTY THROUGH 630 PM.
LAT...LON 2718 8075 2720 8080 2718 8084 2714 8086
2714 8088 2716 8088 2724 8098 2729 8100
2731 8104 2734 8068 2714 8068 2714 8070
TIME...MOT...LOC 2157Z 006DEG 5KT 2732 8086
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT MON JUN 20 2011 .DISCUSSION... ...HOT THROUGH WEDNESDAY...FOLLOWED BY INCREASING RAIN CHANCES INTO THIS WEEKEND... CURRENTLY/TONIGHT...BEST RAIN CHANCES WILL CONTINUE TO BE NEAR LAKE OKEECHOBEE THROUGH LATE AFTERNOON WITH LAKE/SEA BREEZE COLLISIONS. AS THE EAST AND WEST COAST SEA BREEZE COLLIDE TOWARD ORLANDO AND FAR INTERIOR COULD SEE ADDITIONAL SHOWERS/STORMS DEVELOP TOWARD SUNSET. THIS CONVECTION SHOULD END EARLY THIS EVENING WITH SKIES BECOMING MOSTLY CLEAR AFTER MIDNIGHT AND TEMPS FALLING INTO THE LOW/MID 70S. TUESDAY...HIGH PRESSURE RIDGE AXIS OVER LAKE OKEECHOBEE WILL SHIFT NORTHWARD AND OVER CENTRAL FLORIDA. THE EAST COAST SEA BREEZE SHOULD DEVELOP EARLY IN THE AFTERNOON AND MOVE INLAND THROUGH THE REMAINDER OF THE DAY UNDER A MORE EAST/SOUTHEAST LOW LEVEL FLOW. LINGERING DRIER AIRMASS AND DEEP LAYER SUBSIDENCE OVER THE AREA WILL KEEP RAIN CHANCES LOW TUESDAY. WILL KEEP JUST A SLIGHT CHANCE FOR AFT SHOWERS AND THUNDERSTORMS MAINLY OVER THE INTERIOR...ALONG AND AHEAD OF THE SEA BREEZE BOUNDARY. HIGHS WILL CONTINUE TO REACH MID/UPPER 90S OVER THE INTERIOR AND LOW 90S ALONG THE COAST. WED...COVERAGE OF SHRA/TSRA REMAINS LOW GIVEN RATHER MIDDLING MEAN PWAT VALUES (1.4" TO 1.5") AND RATHER WARM/SUPPRESSED MID/UPPER LVLS COURTESY OF THE DEEP LYR HIGH PRESSURE RIDGE OVER THE REGION. THE SURFACE RIDGE AXIS WILL REMAIN OVER THE SOUTH CENTRAL PENINSULA WITH A WEAK PRESSURE PATTERN/WIND FIELDS WEAK. POPS WILL BE LIMITED TO SLIGHT CHC AFTN SHRA/TS ALONG SEA AND LAKE BREEZE BOUNDARIES... MAINLY INTERIOR AND AREAS NEAR LAKE OKEECHOBEE. TEMPS REMAIN ABOVE NORMAL...WITH MID 90S INTERIOR...EVEN A FEW UPPER 90S AND NR 90/LWR 90S NEAR THE EAST COAST BEFORE SEA BREEZE ONSET. THU-NEXT MON (MODIFIED PREV)...PATTERN TRANSITIONS LATE WEEK AS RIDGE ALOFT IS DISPLACED SOUTHEASTWARD. THIS OCCURS AS A MID LVL SHORT WAVE TROUGH AND ATTENDANT SFC SYSTEM TRACKS EWD ACROSS THE MIDWEST/GREAT LAKES WITH TROUGHINESS ALOFT EXTENDING INTO THE SE STATES. MOISTURE DEEPENS OVER THE AREA WITH PWATS FORECAST TO RISE AT OR ABOVE 2.0" INCHES FROM FRI ONWARD. COVERAGE OF PRECIP IS EXPECTED TO INCREASE AS THIS OCCURS AND RIDGE AXIS SETTLES BACK SOUTH OF CTRL FL. CHANCE/SCATTERED POPS FROM THURSDAY INTO THE WEEKEND. FCST CONTINUES TO INDICATE 30/40 POPS EACH DAY...AND MAY EVEN NEED TO RAISE SOME FOR FRI-SUN. TEMPS EXPECTED TO TREND DOWN CLOSER TO CLIMO NORMS GIVE THE HIGHER POPS/MORE CLOUDS...WITH MAXES IN THE UPPER 80S/NR 90 COAST AND LOWER 90S INLAND. && .AVIATION...VFR CONDS GENERALLY EXPECTED. BEST RAIN CHANCES TO REMAIN NEAR LAKE OKEECHOBEE. HOWEVER A LATE DAY SEA BREEZE COLLISION OVER THE INTERIOR MAY ALLOW FOR ISOLATED CONVECTION FARTHER NORTH TOWARD ISM/MCO/SFB AROUND 00Z. WILL KEEP OUT OF TAFS FOR NOW AS RAIN CHANCES REMAIN QUITE LOW. && .MARINE...HIGH PRESSURE RIDGE AXIS WILL LIFT NORTHWARD OVER CENTRAL FLORIDA INTO TUESDAY. WINDS WILL BECOME SOUTHWEST AROUND 5 TO 10 KTS TONIGHT AND THEN SOUTH/SOUTHEAST TOMORROW AS SEA BREEZE MOVES INLAND. SEAS WILL REMAIN AROUND 1-2 FT. WED-SAT...SURFACE HIGH PRESSURE RIDGE AXIS WILL MEANDER OVER THE CTRL AND SOUTHERN PENINSULA NEXT SEVERAL DAYS. WIND FIELDS WILL BE RELATIVELY LIGHT-MDT S-SW ~10-15KT...BECOMING ONSHORE NEAR THE COAST EACH AFTERNOON. SEAS AOB 3FT...MAYBE CLOSE TO 4FT OUT TWD 50-60NM OFFSHORE && FIRE WEATHER...HIGH PRESSURE RIDGE AXIS WILL LIFT NORTH ACROSS CENTRAL FLORIDA TOMORROW. SOUTHERLY FLOW AROUND 5 TO 10 MPH IN THE MORNING WILL BECOME EAST TO SOUTHEAST AROUND 10 MPH AS THE EAST COAST SEA BREEZE MOVES INLAND IN THE AFTERNOON. HOT TEMPS AND DRIER AIR WILL ALLOW FOR RH VALUES TO FALL INTO THE RANGE OF 35-40 PERCENT OVER THE INTERIOR AGAIN ON TUESDAY. WED-SAT...HOT DAYTIME TEMPS AND RAIN CHANCES AOB 20 PERCENT WED WILL ALLOW SOME MIN RH VALUES TO REACH 35-40 PCT OVER THE INTERIOR IN THE AFTERNOON. BY THU-FRI...INCREASING MOISTURE LEVELS WILL BRING INCRS IN CLOUD COVER/HIGHER COVERAGE OF SHRA/TS LIMITING MIN AFTN RH VALS. && .PRELIMINARY POINT TEMPS/POPS... DAB 93 73 94 74 / 10 10 10 10 MCO 96 73 95 75 / 20 10 20 10 MLB 90 72 91 76 / 10 10 10 10 VRB 91 72 91 75 / 20 10 10 10 LEE 97 74 97 76 / 10 10 20 10 SFB 95 74 96 76 / 20 10 10 10 ORL 96 75 96 77 / 20 10 20 10 FPR 91 72 91 74 / 20 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH LONG TERM/IMPACT WX UPDATES....CRISTALDI
Hazardous weather outlook, Jun 20, 12:30 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1230 PM EDT MON JUN 20 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1230 PM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE INTERACTING WITH THE LAKE OKEECHOBEE BREEZE WILL PRODUCE SCATTERED STORMS AROUND LAKE OKEECHOBEE THIS AFTERNOON. ISOLATED STORMS ARE POSSIBLE FROM SOUTH BREVARD AND OSCEOLA SOUTH AS THE EAST COAST SEA BREEZE PUSHING INLAND LIFTS AN INCREASINGLY UNSTABLE AIR MASS. COOLER TEMPERATURES ALOFT WILL BE CONDUCIVE FOR THE FORMATION OF HAIL. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO A WEATHER HAZARD...ESPECIALLY WITH THE STORMS AROUND LAKE OKEECHOBEE. .MARINE THUNDERSTORM GUST IMPACT... AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTS TO 40 MPH ON LAKES AND RIVERS FROM SOUTH BREVARD AND OSCEOLA COUNTIES SOUTH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES IN THE MID TO UPPER 90S INTERIOR ALONG WITH HEAT INDEX VALUES 100 TO 105 CAN BE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS. STORM CHANCES ARE FORECAST TO INCREASE STARTING THURSDAY AND INCREASE FURTHER INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER/CRISTALDI
In the hours before
Special weather statement, Jun 20, 4:24 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT MON JUN 20 2011
FLZ058-064-202115-
MARTIN-OKEECHOBEE-
424 PM EDT MON JUN 20 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...MAY DEVELOP INTO
SOUTHERN OKEECHOBEE COUNTY...
* UNTIL 515 PM EDT.
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR PORT MAYACA...
MOVING NORTHWEST AT 15 MPH. ADDITIONAL STRONG STORMS MAY DEVELOP
OVER SOUTHERN OKEECHOBEE COUNTY AS THE SEA BREEZE PUSHES THROUGH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2711 8067 2718 8075 2720 8080
2718 8084 2714 8086 2718 8090 2719 8091
2732 8082 2724 8068 2721 8068 2721 8063
2712 8047 2695 8054
TIME...MOT...LOC 2023Z 121DEG 11KT 2703 8059
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:24 PM EDT | Special Weather Statement | MLB | Martin | 51 min |
| Jun 20, 5:14 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.